Alert archive / Ohio / Frost Advisories in 2011

Frost Advisory 6, NWS Wilmington, OH

October 27, 201132 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky

NWS Wilmington, OH issued this frost advisory at Oct 27, 2011, 3:10 PM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Oct 28, 2011, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:10 PM EDT (19:10 UTC)
In effect from
Oct 28, 2011, 2:00 AM EDT
Expired
Oct 28, 2011, 10:00 AM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS71 KILN 271910
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT THU OCT 27 2011

...AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY...

.DRIER AIR WILL SETTLE IN TONIGHT. CLOUDS WILL DIMINISH AND WINDS
WILL BECOME LIGHT. THESE CONDITIONS WILL BE FAVORABLE FOR
TEMPERATURES TO FALL LOW ENOUGH FOR FROST TO FORM.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-280315-
/O.NEW.KILN.FR.Y.0006.111028T0600Z-111028T1400Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO
310 PM EDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. 

* TEMPERATURES...WILL FALL INTO THE MID 30S BY SUNRISE.

* TIMING...AREAS OF FROST WILL DEVELOP AFTER 2 AM AND WILL LAST
  INTO MID MORNING.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
712 
WWUS71 KILN 280025
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
825 PM EDT THU OCT 27 2011

...AREAS OF FROST LATE TONIGHT AND EARLY FRIDAY...

.DRIER AIR WILL SETTLE IN TONIGHT. CLOUDS WILL DIMINISH AND WINDS
WILL BECOME LIGHT. THESE CONDITIONS WILL BE FAVORABLE FOR
TEMPERATURES TO FALL LOW ENOUGH FOR FROST TO FORM.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-280830-
/O.CON.KILN.FR.Y.0006.111028T0600Z-111028T1400Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO
825 PM EDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...AREAS OF FROST WILL DEVELOP AFTER 2 AM AND WILL LAST 
  INTO MID MORNING. 

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
429 
WWUS71 KILN 280734
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
334 AM EDT FRI OCT 28 2011


INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-281400-
/O.EXA.KILN.FR.Y.0006.000000T0000Z-111028T1400Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI...
MILFORD...GEORGETOWN...WEST UNION...PIKETON...PORTSMOUTH
334 AM EDT FRI OCT 28 2011

...FROST ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MID 30S EARLY
  THIS MORNING.

* TIMING...AREAS OF FROST WILL LAST INTO MID MORNING.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-281400-
/O.CON.KILN.FR.Y.0006.000000T0000Z-111028T1400Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO
334 AM EDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* TIMING...AREAS OF FROST WILL LAST INTO MID MORNING.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
058 
WWUS71 KILN 281358
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
958 AM EDT FRI OCT 28 2011


INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-281500-
/O.EXP.KILN.FR.Y.0006.000000T0000Z-111028T1400Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
958 AM EDT FRI OCT 28 2011

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM EDT..

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 27, 1:51 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 27, 1:51 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT THU OCT 27 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF TO THE EAST TODAY AND HIGH PRESSURE
WILL BUILD INTO THE AREA BY TONIGHT. A WEAK DISTURBANCE WILL MOVE
THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY ALLOWING FOR A SLIGHT
CHANCE OF RAIN SHOWERS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IN SPLIT UPPER LEVEL FLOW REGIME...NRN STREAM TROF OVER THE UPPER
MS VALLEY TO DIG SE THROUGH THE GREAT LAKES TODAY. BAND OF
PRECIPITATION MOVING INTO NW OHIO ASSOCIATED WITH H7 DEFORMATION
AXIS WHICH SLIDE SE THRU ILN/S FA THIS AFTN. HAVE GENERALLY
INCREASED RAIN CHANCES TODAY. BEST LIFT AND MSTR TO AFFECT THE NRN
PORTION OF THE FA...SO HAVE TRENDED HIGHEST THERE WITH LKLY POPS.
ACRS THE SOUTH HAVE OPTED FOR CHANCE POPS. BASED ON CLOUD COVER
AND RAIN/DRIZZLE HAVE ADJUSTED TEMPS COOLER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CLOUDS WILL BEGIN TO CLEAR OUT AS HIGH PRESSURE WORKS INTO THE
AREA. MODEL SOUNDING ARE INDICATING THAT THERE MAY BE SOME HIGH
AND MID CLOUDS THAT WILL BE PRESENT ACROSS THE AREA THROUGH THE
NIGHT TONIGHT. LOWS TONIGHT WILL DROP DOWN INTO THE MIDDLE 30S
WITH LIGHT WINDS. DEPENDING ON THE AMOUNT OF CLOUD COVER DURING
THE OVERNIGHT HOURS THERE IS THE POTENTIAL FOR FROST DEVELOPMENT
ACROSS THE AREA. AT THIS POINT IN TIME ADDED PATCHY FROST MENTION
TO THE GRIDS AND MENTIONED FROST POTENTIAL IN THE HWO. DID NOT GO
WITH A FROST ADVISORY AT THIS POINT DUE TO THE UNCERTAINTY IN
CLOUD COVER TONIGHT.

DRY CONDITIONS WILL CONTINUE DURING THE DAY ON FRIDAY. A WEAK
UPPER LEVEL DISTURBANCE WILL WORK THROUGH FRIDAY NIGHT INTO
SATURDAY ALLOWING FOR AN INCREASE IN CLOUD COVER AND A SLIGHT
CHANCE OF PRECIPITATION OVER A PORTION OF THE AREA. THE BEST
CHANCE FOR RAINFALL ACROSS THE AREA WILL BE ACROSS THE NORTH.
FROST POTENTIAL FOR FRIDAY NIGHT WILL BE LIMITED DUE TO ADDITIONAL
CLOUD COVER IN PLACE.

SATURDAY NIGHT CLOUDS WILL CLEAR OUT AND WINDS WILL BE LIGHT. WITH
HIGH PRESSURE IN CONTROL THIS WILL BE A GOOD SETUP FOR A
WIDESPREAD FROST. MOST LOCATIONS WILL DIP DOWN TO THE FREEZING
MARK OR SLIGHTLY LOWER SATURDAY NIGHT INTO SUNDAY MORNING.  ON
MONDAY ANOTHER TROUGH WILL WORK INTO THE AREA BRINGING A RETURN OF
PRECIPITATION CHANCES TO NORTHERN PORTIONS OF THE FA.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ACROSS THE AREA ON
TUESDAY AND INTO THE FIRST PART OF THE DAY ON WEDNESDAY. THE GFS
BRINGS A WEAK DISTURBANCE INTO THE AREA LATE ON WEDNESDAY WHILE
THE ECMWF IS SLOWER WITH THIS FEATURE. ADDED A SLIGHT CHANCE OF
RAIN SHOWERS ACROSS PORTIONS OF THE AREA FOR LATE WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
UPPER LEVEL TROF PIVOTING THRU THE GREAT LAKES THIS AFTN WITH
RAIN COMING TO AN END FROM NW TO SE. IFR CEILINGS WHERE IMPROVING
INTO MVFR CATEGORY AT EARLY AFTN. EXPECT THIS TREND TO CONTINUE
WITH CEILINGS IMPROVING TO VFR EARLY THIS EVENING. CLOUDS WILL
DIMINISH EARLY TONIGHT WITH...SOME CIRRUS SPREADING ACROSS THE
REGION LATE. DEPENDING ON HOW THICK THESE HIGH CLOUDS WILL BE
AND EFFECTS ON DIURNAL COOLING. SITUATION WITH LIGHT WINDS AND
HIGH SFC MOISTURE POINTS TO FOG DEVELOPMENT TONIGHT. AT THIS TIME
HAVE MVFR VSBY RESTRICTIONS AT ALL TAF SITES...DROPPING TO IFR
AT KLUK...KILN.

OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE ON SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK/AR
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...LATTO
AVIATION...AR
Hazardous weather outlook, Oct 27, 4:06 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
406 AM EDT THU OCT 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
406 AM EDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL DROP DOWN INTO THE MIDDLE 30S TONIGHT. THERE IS
THE POTENTIAL FOR FROST TO DEVELOP DURING THE OVERNIGHT HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CONDITIONS WILL BE FAVORABLE FOR WIDESPREAD FROST SATURDAY
NIGHT. MOST LOCATIONS WILL BE AT OR BELOW FREEZING SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2011Frost Advisories in Kentucky, 2011Frost Advisories in Indiana, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.